Skip to Content

I am prescribed Elavil. I take synthyroid. Will it affect the medicine in my system?

Question is Closed
Report Favorite

Answers (1)

15 Aug 2009

Amitriptyline and levothyroxine have been given together.

Just as a caution remember Elavil (amitriptyline) and Synthroid (levothyroxine) have a minor drug-drug interaction. Exogenous thyroid (oral levothyroxine) may accelerate the onset or potentiate the action of tricyclic antidepressant effects (also depends on the dose of Elavil you are on). The mechanism and clinical significance is unknown.

However, individual cases of paroxysmal tachycardia, hypothyroidism, and thyrotoxicosis have been reported. Please get your doctor to monitor you initially at least and see your doctor if you have any bothersome symptoms.

http://www.drugs.com/drug_interactions.php

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Synthyroid v/s Levoxyl?

I was on Levothyroxine (25 mg and 50 mg alternate) a generic medicine for brand name synthyroid after I was diagnosed with sub-clinical ...

1 answer 18 Aug 2009

Zoloft and elavil?

I researched elavil after my doc prescribed it for sleep (I am on 50mg zoloft and he rxed 50mg elavil-just for sleep) everything i read on elavil ...

1 answer 5 Mar 2010

Elavil and Groggines - how long does this last?

My doctor just prescribed Elavil for pain & insomnia. I've only taken it two nights due to be so tired & groggy the next morning. I have ...

3 answers 3 Nov 2010

Can the tablet form of Elavil be crushed before taking?

my friend is in prison and they crush their medicine before giving it to them. She seems to be having problems eating after she receives this ...

4 answers 8 Nov 2010

Elavil - Does this medicine help with the feeling of having to go but knowing you dont? and burning?

Ive been diagnosed with IC. I do not really have pain. My symptoms are more of I go to pee (sometimes it burns, sometimes it doesn't) then I am ...

1 answer 3 Apr 2015